Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child having rashes on the body post taking oral benedryl. Cause?

I have a two year old who developed a rash . Small Red bumps that do not itch , but is worse then eariler. They are on her stomach, back, under her arms, on her arms and on the back of her neck in her hairline. I did take her to the MD today. I was told that the rash/ hives was due to the antibiotic we finished 2 days ago. None of my other kids had a rash/ hives after completing antibiotics. So I m concerned we might be missing something. Is this just an adverse reaction? Do we give her the same drug next time she gets sick? I did give her oral benadryl .
Asked On : Sat, 12 May 2012
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jan 2014
hi. If you have given Antibiotics earlier then it might be one of the cause.

Antibiotics specially Ampicillin/Amoxycillin and supha group of drugs are important causes of drug rash. Anyways nothing to panic. Just watch if the drug rash is also involving oral mucosa or eyes? If yes, please visit a dermatologist.

Other cause of rash could be a viral exanthem which resolves with soothing lotions like calamine or ritch creamy lotion.
Answered: Mon, 4 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor